Volume 21, issue 1 (2017)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24
Issue 2, 533–1073
Issue 1, 1–532

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Distinguishing geometries using finite quotients

Henry Wilton and Pavel Zalesskii

Geometry & Topology 21 (2017) 345–384
Bibliography
1 I Agol, The virtual Haken conjecture, Doc. Math. 18 (2013) 1045 MR3104553
2 I Agol, D Groves, J F Manning, Residual finiteness, QCERF and fillings of hyperbolic groups, Geom. Topol. 13 (2009) 1043 MR2470970
3 M Aschenbrenner, S Friedl, H Wilton, 3–manifold groups, European Mathematical Society (2015) MR3444187
4 M Boggi, P Zalesskii, A restricted Magnus property for profinite surface groups, preprint (2014) arXiv:1408.5419
5 M R Bridson, M D E Conder, A W Reid, Determining Fuchsian groups by their finite quotients, Israel Journal of Mathematics 214 (2016) 1
6 D Calegari, M H Freedman, K Walker, Positivity of the universal pairing in 3 dimensions, J. Amer. Math. Soc. 23 (2010) 107 MR2552250
7 A Casson, D Jungreis, Convergence groups and Seifert fibered 3–manifolds, Invent. Math. 118 (1994) 441 MR1296353
8 W Dicks, Groups, trees and projective modules, 790, Springer (1980) MR584790
9 L Funar, Torus bundles not distinguished by TQFT invariants, Geom. Topol. 17 (2013) 2289 MR3109869
10 D Gabai, Convergence groups are Fuchsian groups, Ann. of Math. 136 (1992) 447 MR1189862
11 R Gitik, M Mitra, E Rips, M Sageev, Widths of subgroups, Trans. Amer. Math. Soc. 350 (1998) 321 MR1389776
12 D Groves, J F Manning, Quasiconvexity and Dehn filling, in preparation
13 F Grunewald, A Jaikin-Zapirain, P A Zalesskii, Cohomological goodness and the profinite completion of Bianchi groups, Duke Math. J. 144 (2008) 53 MR2429321
14 F Haglund, D T Wise, Special cube complexes, Geom. Funct. Anal. 17 (2008) 1551 MR2377497
15 F Haglund, D T Wise, Coxeter groups are virtually special, Adv. Math. 224 (2010) 1890 MR2646113
16 F Haglund, D T Wise, A combination theorem for special cube complexes, Ann. of Math. 176 (2012) 1427 MR2979855
17 E Hamilton, Abelian subgroup separability of Haken 3–manifolds and closed hyperbolic n–orbifolds, Proc. London Math. Soc. 83 (2001) 626 MR1851085
18 E Hamilton, Finite quotients of rings and applications to subgroup separability of linear groups, Trans. Amer. Math. Soc. 357 (2005) 1995 MR2115087
19 E Hamilton, H Wilton, P A Zalesskii, Separability of double cosets and conjugacy classes in 3–manifold groups, J. Lond. Math. Soc. 87 (2013) 269 MR3022716
20 J Hempel, Residual finiteness for 3–manifolds, from: "Combinatorial group theory and topology" (editors S M Gersten, J R Stallings), Ann. of Math. Stud. 111, Princeton Univ. Press (1987) 379 MR895623
21 J Hempel, Some 3–manifold groups with the same finite quotients, preprint (2014) arXiv:1409.3509
22 W Herfort, P A Zalesskii, Virtually free pro-p groups whose torsion elements have finite centralizer, Bull. Lond. Math. Soc. 40 (2008) 929 MR2471941
23 W Herfort, P Zalesskii, Virtually free pro-p groups, Publ. Math. Inst. Hautes Études Sci. 118 (2013) 193 MR3150249
24 W Herfort, P Zalesskii, T Zapata, Splitting theorems for pro-p groups acting on pro-p trees, Selecta Mathematica 22 (2016) 1245
25 G C Hruska, Relative hyperbolicity and relative quasiconvexity for countable groups, Algebr. Geom. Topol. 10 (2010) 1807 MR2684983
26 T Hsu, D T Wise, Cubulating malnormal amalgams, Invent. Math. 199 (2015) 293 MR3302116
27 J Kahn, V Markovic, Immersing almost geodesic surfaces in a closed hyperbolic three manifold, Ann. of Math. 175 (2012) 1127 MR2912704
28 B Kleiner, J Lott, Notes on Perelman’s papers, Geom. Topol. 12 (2008) 2587 MR2460872
29 D D Long, A W Reid, Grothendieck’s problem for 3–manifold groups, Groups Geom. Dyn. 5 (2011) 479 MR2782181
30 G Mess, The Seifert conjecture and groups which are coarse quasiisometric to planes, unpublished (1987)
31 A Minasyan, Hereditary conjugacy separability of right-angled Artin groups and its applications, Groups Geom. Dyn. 6 (2012) 335 MR2914863
32 A Minasyan, P Zalesskii, One-relator groups with torsion are conjugacy separable, J. Algebra 382 (2013) 39 MR3034472
33 J Morgan, G Tian, Ricci flow and the Poincaré conjecture, 3, Amer. Math. Soc. (2007) MR2334563
34 J Morgan, G Tian, The geometrization conjecture, 5, Amer. Math. Soc. (2014) MR3186136
35 B B Newman, Some results on one-relator groups, Bull. Amer. Math. Soc. 74 (1968) 568 MR0222152
36 Y Ollivier, D T Wise, Cubulating random groups at density less than 1 6, Trans. Amer. Math. Soc. 363 (2011) 4701 MR2806688
37 G Perelman, The entropy formula for the Ricci flow and its geometric applications, preprint (2002) arXiv:math/0211159
38 G Perelman, Finite extinction time for the solutions to the Ricci flow on certain three-manifolds, preprint (2003) arXiv:math/0307245
39 G Perelman, Ricci flow with surgery on three-manifolds, preprint (2003) arXiv:math/0303109
40 A W Reid, Profinite properties of discrete groups, from: "Groups St Andrews 2013" (editors C M Campbell, M R Quick, E F Robertson), London Math. Soc. Lecture Note Ser. 422, Cambridge Univ. Press (2015) 73 MR3445488
41 L Ribes, P Zalesskii, Pro-p trees and applications, from: "New horizons in pro-p groups" (editors M du Sautoy, D Segal, A Shalev), Progr. Math. 184, Birkhäuser (2000) 75 MR1765118
42 L Ribes, P Zalesskii, Profinite groups, 40, Springer (2010) MR2599132
43 P Scott, Subgroups of surface groups are almost geometric, J. London Math. Soc. 17 (1978) 555 MR0494062
44 P Scott, The geometries of 3–manifolds, Bull. London Math. Soc. 15 (1983) 401 MR705527
45 J P Serre, Arbres, amalgames, SL2, 46, Société Mathématique de France (1977) MR0476875
46 P F Stebe, Conjugacy separability of groups of integer matrices, Proc. Amer. Math. Soc. 32 (1972) 1 MR0289666
47 P Tukia, Homeomorphic conjugates of Fuchsian groups, J. Reine Angew. Math. 391 (1988) 1 MR961162
48 H Wilton, P Zalesskii, Profinite properties of graph manifolds, Geom. Dedicata 147 (2010) 29 MR2660565
49 D T Wise, Cubulating small cancellation groups, Geom. Funct. Anal. 14 (2004) 150 MR2053602
50 D T Wise, The structure of groups with a quasi-convex hierarchy, preprint (2012)
51 P A Zalesskiĭ, Geometric characterization of free constructions of profinite groups, Sibirsk. Mat. Zh. 30 (1989) 73 MR997469
52 P A Zalesskiĭ, Profinite groups, without free nonabelian pro-p–subgroups, that act on trees, Mat. Sb. 181 (1990) 57 MR1048830
53 P A Zalesskiĭ, Open subgroups of free profinite products, from: "Proceedings of the International Conference on Algebra" (editors L A Bokut’, Y L Ershov, A I Kostrikin), Contemp. Math. 131, Amer. Math. Soc. (1992) 473 MR1175799
54 P A Zalesskiĭ, O V Mel’nikov, Subgroups of profinite groups acting on trees, Mat. Sb. 135(177) (1988) 419 MR942131
55 P A Zalesskiĭ, O V Mel’nikov, Fundamental groups of graphs of profinite groups, Algebra i Analiz 1 (1989) 117 MR1027463